- Question from Barbara: My memory is shocking since starting chemotherapy. Will it recover after a while?
- Answers - Patricia A. Ganz, M.D. That's a good question. We know that when women are getting chemotherapy, they may be very tired, and they may not sleep well. These things, along with medications given to prevent nausea, may contribute to difficulty in concentrating. This is sometimes called chemo-brain, and is most acute when you are taking treatment. However, some women complain of persistent changes in their thinking even after finishing treatment. Many in research are doing studies as to how and why this is occurring, and what treatments it is associated with. There also might be an issue of menopause occurring along with the chemotherapy, and effects of menopause with trouble sleeping and concentrating.
The Ask-the-Expert Online Conference called Quality of Life featured Patricia A. Ganz, M.D., and Marisa Weiss, M.D. answering your questions about how breast cancer can affect physical, emotional, social, and sexual aspects of your life.
Editor's Note: This conference took place in October 2001.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.